Hello! How are you?
I take 50mg of Synthroid and I have gained so much weight on this medication, and I'm trying to cut back on the Synthroid. I wanted to know if I could take half the dosage that I am taking.
Also, I just found out the side effects of taking this medication and told I have to take this medication the rest of my life. Is there something else that I can take that is more healthy with no side effects?
Before lowering dosage, have a thyroid test and see what your level is. We function better when the thyroid level is just right, not too low and not too high. Right now mine is too high and an adjustment will need to be made at my next visit. Just had surgery and they wanted to wait before making the adjustment. (lower the number the higher the thyroid level is).
Weight gain is thought to be from being hypothyroid and not from the medication. Take a look at your eating habits, write down everything you eat and figure the calories.
When we are hypothyroid, our activity level is usually lower/slower and this will contribute to weight gain even tho we do not make any changes in our diet. We need to eat less (but we have a normal appetite, ugh!)
If you have had your thyroid removed or it is not functioning, yes, you will need to take medication for life. Think about the alternative.
what misty said is true ... unlikely that synthroid/levoxyl is causing weight gain, unless in fact your dose is too low and your still hypothyroid ... synthroid is a thyroid hormone replacement medication which is used when you own thryoid isn't producing enough thryoid hormone(T4) ... in fact if you read the manufacturer's insert "weight loss" is a side effect/adverse effect of synthroid
from the sounds of it, i would guess you suffer from some sort of thyroiditis complicated hypothyroidism, so now you need life-long supplementation ... it's really not that big a deal .. hypothyroidism is easy to manage, assuming your willing to take the medication and easy to monitor
but I'm more curious about the side effects/adverse effects of the medication that you're concerned about ... basically all the side effects/adverse effects are the same as anyone with hyperthyroidism, but if your levels of TSH/T4 are monitored well enough, then you're unlikely to have any of the side effects